Question asked by: 
Guest at Being Together Hertfordshire
Date asked: 
Nov 2016

What is the best way to deal with muscle pains caused by Avastin?

What is the best way to deal with muscle pains?
This is an unusual side effect of Avastin
Response by Guest Expert Being Together Hertfordshire: Dr Rebecca Kristeleit

It is an unusual side effect of Avastin, however it’s not an unusual symptom for women who have been through surgery, chemotherapy and Avastin.  I think the first piece of advice I would give you is not to just assume it’s the Avastin, and that your medical team need to consider if there something else going on so that they should rule out all the standard or other potential diagnoses.  Once that’s been done and you’ve still got some concerns, patients tend to report that paracetamol and ibuprofen are not that brilliant, but it is something to try, because that would be a simple answer to the problem.  Activity like yoga, Pilates or even acupuncture have helped some women. 

There are often lots of different ways to address the same problem, and maybe not to expect a quick fix or a magic answer, and that it’s working at a lot of things separately that bring about a big change, overall.  Even if you’re just immediately post-surgery, try just very small amounts of activity, and gradually increase your goals to get to where it is you want to be.  These small changes that add up to make a big change.